Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 41, NWS St. Louis, MO

April 24, 2022Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 24, 2022, 9:45 AM CDT for Reynolds County, Missouri. It took effect at Apr 25, 2022, 12:27 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 24, 2022, 9:45 AM CDT (14:45 UTC)
In effect from
Apr 25, 2022, 12:27 PM CDT
Expired
Apr 25, 2022, 9:35 AM CDT
In force
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

625 
WGUS43 KLSX 241445
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
945 AM CDT Sun Apr 24 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Black River near Annapolis.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-260245-
/O.NEW.KLSX.FL.W.0041.220425T1727Z-220428T0346Z/
/ANNM7.1.ER.220425T1727Z.220426T0600Z.220426T2145Z.NO/
945 AM CDT Sun Apr 24 2022

...FLOOD WARNING IN EFFECT FROM MONDAY AFTERNOON TO LATE WEDNESDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Black River near Annapolis.

* WHEN...From Monday afternoon to late Wednesday evening.

* IMPACTS...At 9.0 feet, County Road 372 will begin flooding near 
  this height.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Sunday the stage was 5.0 feet.
  - Forecast...The river is expected to rise above flood stage
    early tomorrow afternoon to a crest of 9.5 feet early Tuesday
    morning. It will then fall below flood stage Tuesday
    afternoon.
  - Flood stage is 8.0 feet.


&&

           Fld   Observed        Forecasts (7 am CDT)
Location   Stg   Stg   Day/Time  Mon   Tue   Wed   Thu   Fri

Black River
Annapolis  8.0   5.0   Sun 9 am  6.0   9.2   6.9   6.2   5.9


&&

LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079


$$

19
2 follow-up statements
016 
WGUS83 KLSX 250152
FLSLSX

Flood Statement
National Weather Service St Louis MO
852 PM CDT Sun Apr 24 2022

...The Flood Warning continues for the following rivers in 
Illinois...Missouri...

  Kaskaskia River at Carlyle.

  Black River near Annapolis.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC027-261400-
/O.EXT.KLSX.FL.W.0016.000000T0000Z-220426T2221Z/
/KCAI2.1.ER.000000T0000Z.220404T1430Z.220425T1621Z.NO/
852 PM CDT Sun Apr 24 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Kaskaskia River at Carlyle.

* WHEN...Until Tuesday afternoon.

* IMPACTS...At 18.5 feet, Near this level, the Corps will call 
  partners to alert them to these elevated flows anticipated at or 
  above 5000 cfs.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Sunday the stage was 18.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CDT Sunday was 18.5 feet.
  - Forecast...The river is expected to fall below flood stage
    late tomorrow morning and continue falling to 12.3 feet
    Sunday evening.
  - Flood stage is 16.5 feet.


&&

               Fld   Observed        Forecasts (7 pm CDT)
Location       Stg   Stg   Day/Time  Mon   Tue   Wed   Thu   Fri

Kaskaskia River
Carlyle        16.5  18.4  Sun 8 pm  16.2  15.1  13.9  13.9  13.5


&&

LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
      3854 8942


$$

MOC179-261400-
/O.EXT.KLSX.FL.W.0041.220425T1800Z-220428T0345Z/
/ANNM7.1.ER.220425T1800Z.220426T0600Z.220426T2145Z.NO/
852 PM CDT Sun Apr 24 2022

...FLOOD WARNING NOW IN EFFECT FROM MONDAY AFTERNOON TO LATE 
WEDNESDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Black River near Annapolis.

* WHEN...From Monday afternoon to late Wednesday evening.

* IMPACTS...At 9.0 feet, County Road 372 will begin flooding near 
  this height.

* ADDITIONAL DETAILS...
  - At 8:15 PM CDT Sunday the stage was 4.9 feet.
  - Forecast...The river is expected to rise above flood stage
    early tomorrow afternoon to a crest of 9.5 feet early Tuesday
    morning. It will then fall below flood stage Tuesday
    afternoon.
  - Flood stage is 8.0 feet.


&&

           Fld   Observed        Forecasts (7 pm CDT)
Location   Stg   Stg   Day/Time  Mon   Tue   Wed   Thu   Fri

Black River
Annapolis  8.0   4.9   Sun 8 pm  9.0   7.7   6.5   6.1   5.8


&&

LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079


$$

MRM
235 
WGUS83 KLSX 251435
FLSLSX

Flood Statement
National Weather Service St Louis MO
935 AM CDT Mon Apr 25 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Black River near Annapolis.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC179-251545-
/O.CAN.KLSX.FL.W.0041.220425T1800Z-220425T1435Z/
/ANNM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
935 AM CDT Mon Apr 25 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Black River near Annapolis.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Monday the stage was 5.0 feet.
  - Forecast...The river is expected to rise to a crest of 5.1
    feet this afternoon.


&&

           Fld   Observed        Forecasts (7 am CDT)
Location   Stg   Stg   Day/Time  Tue   Wed   Thu   Fri   Sat

Black River
Annapolis  8.0   5.0   Mon 9 am  5.0   4.9   4.8   4.8   4.7


&&

LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079


$$

Pfahler

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 24, 6:45 AM CDT, 3 hours earlier.

Area forecast discussion, Apr 24, 6:45 AM CDT, 3 hours before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
645 AM CDT Sun Apr 24 2022

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 457 AM CDT Sun Apr 24 2022

Latest radar mosaic is showing scattered showers moving across parts
of central and northeast Missouri into west central Illinois. Latest
surface analysis is showing a cold front extending from a deep low
over the northern Plains down through Iowa into western Missouri.
The was also an outflow boundary from earlier thunderstorms that has
pushed out east of a Quincy to near Mexico to Jefferson City line.
The HREF is still showing that the cold front will slowly progress
southeast across the CWA through this evening as the upper low moves
from the northern Plains into southern Ontario.  Coverage of storms
are still expected to increase ahead of the front this afternoon
under the entrance region of an upper jet streak over the Great
Lakes.  Still looks like there will may be a small window for
isolated severe storms this afternoon into early this evening over
southeast Missouri and southwest Illinois where MUCAPEs will reach
up to 1000 J/kg and deep shear will be around 50 knots.  The front
will continue to move south tonight and another shortwave trough
will move into the area late tonight.  With PWATS between 1.5-1.7"
and potential for some training, still can't rule out the potential
for some locally heavy rainfall over parts of southeast Missouri
into southwest Illinois. Showers and thunderstorms will linger
over the southern part of the CWA into early Monday morning before
the shortwave trough moves east of the area and subsidence sets
in bringing dry weather the rest of the day on Monday.

Cooler weather is expected today with the clouds, rain, and the
front moving through the area.  Highs are still expected to be above
normal at St. Louis.  With a cloudy start and cold air advection
behind the front, highs on Monday will be below normal.

Britt

.LONG TERM...  (Monday Night through Saturday)
Issued at 457 AM CDT Sun Apr 24 2022

Majority of ensemble members still agree that the upper low over
the western Great Lakes will move off to the east at the same time
a ridge will amplify over the central CONUS mid-late week. A
large surface high will move across the Midwest Tuesday into
Wednesday which will help bring dry weather to the region before
southwest flow sets up on Wednesday night as the high moves off to
the east. Then there will be a chance of showers and thunderstorms
over the area Thursday into Friday as a warm front moves north
into Missouri and Illinois and stalls across the area. Some of
the ensemble members including the operational GFS/ECMWF are
showing weak shortwave troughs moving over the ridge which will
help enhance thunderstorm chances during this time frame. The
chance for rain will continue into Saturday as a upper trough and
attendant cold front moves into the region.

Temperatures on Tuesday will fall back below normal as 850mb
temperatures fall back into the 0 to +5C range. With the surface
high moving across the Midwest, will need to watch for the potential
for a frost over parts of the area on Tuesday and possibly Wednesday
mornings. Temperatures will climb back to near normal on Wednesday
and Thursday and above normal on Friday and Saturday as 850mb
temperatures climb back into the 10-15C range. This is reflected
well in the GEFS and NBM temperature guidance, though the spread
increases with time which bring some uncertainty in the forecast
late in the week.

Britt

&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 638 AM CDT Sun Apr 24 2022

Showers and scattered thunderstorms area expected to affect the
KUIN/KJEF/KCOU through 19-23Z and the St. Louis area terminals
through 06Z. The heavier showers and thunderstorms will produce
MVFR, possible IFR visibilities and ceilings at times. Southerly
winds will turn out of the northwest behind a cold front tonight.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 24, 4:02 AM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
402 AM CDT Sun Apr 24 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-250915-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
402 AM CDT Sun Apr 24 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms through tonight. Isolated storms
this afternoon could produce strong wind gusts and marginally severe
hail over southeast Missouri and southwest Illinois. Locally heavy
rainfall is possible over southeast Missouri into southwest Illinois
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance for thunderstorms across parts of the area early
Monday morning and again Thursday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation maybe needed on a limited basis this afternoon.

Britt

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.